I noticed Ryan is back - yes, I read the disclaimer and yes I see a dr and talk to a pharmacist about meds and their interactions. My question is what are the pros and cons of Cymbalta? I'm not taking it but have seen it mentioned a number of times.
I'll have to let someone else give you the pros. I tried it once several years ago and had a very bad reaction to a single dose. I was extremely dizzy (as in reeling), I had chest pain, I had extreme aversion to food and couldn't sleep at all but felt doped. This from a single starting dose.
Needless to say I didn't take a second dose and two days later sort of crashed.
When I read people saying positive things about what was for me an evil drug, I cringe. But some people do say positive things so you'll have to be your own judge. It sounds nasty to get off since it's a SSNRI and effects both seratonin and norepinephrine but that probably varies from person to person.
OMG - now I know why I hate taking meds. Cymbalta was approved recently in Canada but I wanted to know how "real" people have experienced it. The only anti-depressant I was able to take was Prozac and after awhile it was no longer effective. Every other anti-depressant has had negative side-effects. Also don't think meds alone help - I need talk therapy at least if I took meds. Maybe I'll just stay depressed. Thank you for responding.
Hey there sweetie...I don't have any personal experiences with Cymbalta...and just remember everyone's stories will be different, unique. How did you and your doc decide on Cymbalta? How long has it been since you've taken Prozac? A lot of times...if you've been off a med for a while after you've developed a tolerance....you can go back on with success again. I would think it would be worth a try, no? Also, Lexapro is actually a combination of the active ingredient in Prozac and Celexa. That may be something to ponder as well. Just shooting some ideas out for you....
Just keep an open mind regardless of what you do....and try to be patient. Goodness, I KNOW that is sooooo hard to do when you are waiting for some relief and improvement. You're doing the therapy too, which will be helpful. I'm here if you need to vent...ok?
If you try the Cymbalta, be sure to share your experiences with it...but be sure to discuss all of the med options (including giving Prozac another go) with your doc.
I've tried celexa, ***** It didn't help me except make me blah. I was on effexor XR and really liked it but my body got use to it so I switched to Cymbalta and it works better then anything else they've had me on. Prozac make me crazy, moody and I cried alot so that one is evil to me. I have bad deppression do to my other medical problems. I have fibromyalgia, highblood preasure, thioroid, insomnia, breathing problems, irrital bowel, chronic fatigue, chronic pain which the last two unfortunitly come with the fibromyalgia. So all that is really depressing in its self. But I started on 150mg and know I'm on 300mg which is the max. But here's a little seceret that you might know but take your anti-depressant at night before bed, my specialist told me that, it helps better and it help you not gain so much wieght. I was taking mine in the morning because thats what my regular doctor told me but really try taking it before bed. Hope I was some help.
I know that everyone will have a different opinion of different meds....but to share with you MY experience with Lexapro....I have been on it twice once years ago, and currently. Other than some mild side effects for about 5 days...I have been very pleased with it. I also had a lot of success with Zoloft as well.
Again...just sharing with you my own personal experiences.
Hope you are feeling better soon.....thinking of you!
i tried cymbalta....it made me very sick (throwing up type sick). i saw a few other meds mentioned on here.....lexapro made me very dizzy and nauseous and zoloft didn't work for me at all. i'm not much of a med person...i either have bad side effects or they just don't work.......hope you have better luck.
Hi, I have been on Cymbalta for a little over a year now... and well it works so great for me. I mean yes, the first 2 days sucked! I was dizzy couldnt walk very well b/c of the dizziness, and my pupils were HUGE!! You could barely tell my eyes were blue(prob while i my vision was wierd. But after the first 2 days the sideeffects went away. I do get cotton mouth if i talk a lot and i get headaches but i dont know if its a muscle tension or the meds. but my crying spells and hiding away feelings are gome. I only get sad or mad for reasons that make sense, One thing i suggest is if you dont like them talk to your doc but never go off cold turkey!!! you have to slowly take yourself off of them if you dont go to the doc or you will have a really bad experience. Good luck though!
Cymbalta is what I take and it keeps me going. My initial experience seems different from what I am reading. The first 2 weeks I took it I felt awesome. My mood was just perfect. After the initial effects it is working fine. I tried Lexapro right before Cymbalta (about 2 years ago) and it made me ill and depressed and very shaky all of the time. I wasn't on it but for about 3 weeks.
You and I have already talked about his Wolf but I'll give you my experience again. If you do decide to try this med start at the lowest dose because it can be stimulating in higher doses. It gave me a lot of energy and really helped my depression. My Dr started me on too high a dose and I had problems sleeping and eating. I was dropping weight like crazy. I wish I would have just lowered my dose and stayed on it but I was tired of zooming all the time. We never know how we're going to respond to a med. It was suggested that you try Prozac again. I think it's worth a try. Big hugs. Remar
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.